Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 35, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 5, 2007, 11:25 AM CDT for Victoria County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2007, 11:25 AM CDT (16:25 UTC)
- Expired
- Jun 5, 2007, 1:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Whole counties
County Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 124 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2234 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 051626
FFWCRP
TXC469-051830-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1125 AM CDT TUE JUN 5 2007
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VICTORIA COUNTY IN SOUTH TEXAS
* UNTIL 130 PM CDT
* AT 1121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A BAND OF THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED
AREA. DOPPLER RADAR ESTIMATED RAINFALL RATES OF 1.5 TO 2.5 INCHES
PER HOUR EXTENDING FROM AN INEZ TO NURSERY LINE.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...PLACEDO...VICTORIA...BLOOMINGTON...INEZ...MISSION
VALLEY...NURSERY AND TELFERNER.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2854 9706 2854 9715 2877 9716 2887 9723
2885 9728 2884 9730 2888 9730 2910 9698
2900 9683 2871 9665 2866 9672 2861 9690
2857 9693 2849 9692
$$
TM1 follow-up statement
000
WGUS74 KCRP 051723
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1221 PM CDT TUE JUN 5 2007
TXC469-051731-
VICTORIA-
INCLUDING THE CITIES OF...PLACEDO...VICTORIA
1221 PM CDT TUE JUN 5 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR VICTORIA COUNTY...
RAINFALL HAS DIMINISHED OVER THE WARNED AREA. AS A RESULT...THE
FLASH FLOOD WARNING FOR VICTORIA COUNTY HAS BEEN CANCELLED.
LAT...LON 2854 9706 2854 9715 2877 9716 2887 9723
2885 9728 2884 9730 2888 9730 2910 9698
2900 9683 2871 9665 2866 9672 2861 9690
2857 9693 2849 9692
$$
TMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 10:15 AM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 5, 10:15 AM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1015 AM CDT TUE JUN 5 2007 .UPDATE...MCS HAS PUSHED THROUGH THE SRN COASTAL BEND...BUT YET TO REACH NRN AREAS NEAR VCT. WILL CONTINUE TO SWEEP OFFSHORE LEAVING A LARGE AREA OF STRATAFORM RAIN (WHICH STILL EXTENDS TO COT) TO FOLLOW. ALREADY UPDATED TO CATEGORICAL POPS EARLIER TODAY W/ DECREASING RAIN CHCS THROUGH EARLY AFTN. PROBABLY DID NOT LOWER HIGHS ENOUGH...BUT WILL DUE THIS WHEN THE UPDATE TO REMOVE THE WATCH IS SENT. SVR RISK ENDINGS RAPIDLY FROM WEST TO EAST AND HAVE ALREADY REMOVED THE WATCH FROM WRN 6 RIO GRANDE PLAINS COS. HOWEVER KEPT POPS HIGH A FEW MORE HOURS DUE TO TRAILING STRATAFORM PRECIP. DONT EXPECT WILL NEED TO EXTEND WATCH PAST NOON EXPIRATION. && .PREV DISCUSSION... /ISSUED 512 AM CDT TUE JUN 5 2007/ UPDATE...SEVERE WEATHER WATCH 346 HAS BEEN ISSUED SO UPDATE IS FORTHRCOMING. CONVECTIVE LINE IS INCREASING AS IT MOVES ESE TOWARD AREA. POTENTIAL FOR WIND EVENT IS THE MAIN CONCERN THOUGH INFLOW IS WEAK. STILL...PLENTY OF INSTABILITY SO WATCH HAS BEEN ISSUED. UPDATED PRODUCTS OUT SHORTLY. PREV DISCUSSION... /ISSUED 318 AM CDT TUE JUN 5 2007/ SHORT TERM (TODAY THROUGH WEDNESDAY)...FORECAST ISSUE OF THE DAY IS WHETHER MCS CURRENTLY OVER THE BEND REGION WILL MAINTAIN ITSELF OR DIE OVER NORTH OF THE AREA...AND WHETHER ANY BOUNDARIES FROM THE CONVECTION...IF THE FORMER IS TRUE...WILL IMPACT AREA LATER IN THE DAY TO PROVIDE FOCUS FOR CONVECTION. MODELS INDICATE THAT UPPER LEVEL SYNOPTIC SCALE FORCING WILL NOT BE CONDUCIVE FOR MAINTENANCE OF CONVERSION...SINCE TROUGH EXITS THE AREA BY THE AFTERNOON (Q/G FORCING IS POSITIVE)...AND JET STREAK IS ON THE UNFAVORABLE SIDE. THUS...ANY FORCING WILL HAVE TO BE SURFACE-BASED AND THERE IS A LOT OF CAPE AND NOT MUCH IN CIN DURING THE AFTERNOON. HOWEVER...LOW LEVEL INFLOW WILL BE WEAK. IN SHORT...NOT CLEAR CUT SITUATION AND AT THIS TIME WILL MONITOR LATEST TRENDS BUT AT THIS TIME WILL PUT LOW CHANCE POPS OVER THE NORTHWEST AND SLIGHT CHANCE POPS OVER THE REMAINDER OF THE AREA SINCE CONFIDENCE FOR CONVECTION IS NOT STRONG DUE TO AFOREMENTIONED LACK OF UPPER SUPPORT (IF NOT SUPPRESSIVE TO IT) AND GUIDANCE IS NOT IMPRESSIVE. WILL MAKE LAST MINUTE CHANGES AS NECESSARY AND MONITOR LATEST TRENDS BEFORE ISSUING FORECAST...AS AT TIMES MODELS HAVE BEEN USELESS IN THE FIRST 12-24 HOURS AS OF LATE. EXPECT CONVECTION TO BE OVER WITH BY TONIGHT AND WITH LESS MOISTURE TO WORK WITH FOR THE NEXT 24 HOURS...DO NOT EXPECT MUCH IN PRECIP. APPEARS NEXT TWO PERIODS WILL BRING AN INCREASE IN WINDS AND TEMPERATURES...WITH NO SIGNIFICANT PRECIPITATION. FOR TONIGHT AND WEDNESDAY...GENERALLY WENT ON THE WARM SIDE OF GUIDANCE GIVEN AN INCREASE IN BOUNDARY LAYER TEMPS AND DRIER AIRMASS. FIRST PERIOD POPS LISTED BELOW SUBJECT TO CHANGE. MARINE (TODAY THROUGH WEDNESDAY)...EXPECT JUST A SLIGHT CHANCE FOR PRECIP THIS MORNING BUT THAT WILL BE BASED ON CONVECTIVE TRENDS OF MCS. WINDS WILL GRADUALLY PICK UP TONIGHT AND WEDNESDAY...BUT SHOULD BE BELOW SCA IF NOT SCEC...LATTER WILL BE BORDERLINE. AVIATION...NOT TO SOUND AS A BROKEN RECORD...BUT THUNDER IN TAFS WILL BE BASED ON RADAR TRENDS...WITH MOST MENTION OF THUNDER BETWEEN 14Z AND 20Z. EXPECT AT LEAST A CI SHIELD THIS MORNING GIVING WAY TO VFR CONDITIONS DURG THE AFTN. SHOULD HAVE NO ISSUES FOR TAFS OVNT...MAYBE SOME MVFR BR LATE OVR KVCT AND KALI. LONG TERM (THURSDAY THROUGH MONDAY)...FORECAST THU AND FRI LOOKS DRY...WARM AND BREEZY TO WINDY. THERE WILL BE PERIODS OF SCA CONDITIONS ACROSS THE MARINE ZONES WED NIGHT THRU FRI. UPR LVL RIDGE BUILDS E ACROSS THE AREA THU INTO FRI. HIGHER MOISTURE/PW ASSOC WITH A WEAK TROPICAL WAVE IN THE BAY OF CAMPECHE WILL ALSO GET PULLED NWD INTO THE ERN CWA ON FRI...WHICH COULD RESULT IN ISOLD STREAMER SHOWERS. WILL NOT MENTION IN FORECAST YET. A WEAKNESS IN THE UPR LVL RDG WILL DVLP OVERHEAD ON SUN AND MON... WHICH COULD RESULT IN SLIGHTLY BETTER CHANCES FOR ISOLD RWS. FOR NOW WILL JUST HAVE GHOST POPS IN THE GRIDS AND HAVE NO MENTION IN ZONES GIVEN THIS IS DAY 6 AND 7. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 90 75 92 80 91 / 100 10 10 0 0 VICTORIA 90 73 93 78 92 / 80 10 0 0 0 LAREDO 95 79 104 80 104 / 30 10 0 0 0 ALICE 91 73 97 78 95 / 100 10 0 0 0 ROCKPORT 89 78 91 81 90 / 100 10 10 0 0 COTULLA 93 74 100 78 99 / 80 10 0 0 0 KINGSVILLE 91 74 95 80 94 / 100 10 10 0 0 NAVY CORPUS 88 78 90 81 89 / 100 10 10 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && MJG
Hazardous weather outlook, Jun 5, 5:49 AM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 549 AM CDT TUE JUN 5 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-061100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 549 AM CDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS MORNING OVER INLAND AREAS OF SOUTH TEXAS. THE MAIN CONCERN WILL BE STRONG AND DAMAGING STRAIGHT LINE WINDS AND HAIL UP TO THE SIZE OF QUARTERS. THESE STORMS WILL LIKELY MOVE INTO THE GULF WATERS LATE THIS MORNING OR EARLY THIS AFTERNOON. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS WILL INCREASE WEDNESDAY THROUGH FRIDAY...WITH PERIODS OF SMALL CRAFT ADVISORY CONDITIONS OCCURRING OVER THE BAYS AND GULF WATERS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO ACTIVATE THEMSELVES THIS MORNING. GW/JTR
In the hours before
Special weather statement, Jun 5, 10:30 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1030 AM CDT TUE JUN 5 2007 TXZ234-245>247-051630- ARANSAS-CALHOUN-REFUGIO-VICTORIA- 1030 AM CDT TUE JUN 5 2007 ...STRONG THUNDERSTORMS WERE AFFECTING ARANSAS...CALHOUN...REFUGIO AND VICTORIA COUNTIES... AT 1030 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MCFADDIN TO 6 MILES WEST OF SEADRIFT TO PORT OCONNOR...OR ALONG A LINE EXTENDING FROM 16 MILES WEST OF LONG MOTT TO 6 MILES WEST OF SEADRIFT TO PORT OCONNOR...MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL BE NEAR... LONG MOTT BY 1040 AM CDT. BLOOMINGTON BY 1055 AM CDT. PLACEDO BY 1105 AM CDT. MAGNOLIA BEACH BY 1110 AM CDT. PORT LAVACA BY 1120 AM CDT. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
Local storm report, Jun 5, 10:48 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1048 AM CDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 AM TSTM WND DMG CORPUS CHRISTI 27.71N 97.29W
06/05/2007 NUECES TX LAW ENFORCEMENT
POWER LINES AND STREET LIGHTS DOWN ACROSS THE CITY.
&&
NHLocal storm report, Jun 5, 11:06 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1106 AM CDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 AM MARINE TSTM WIND PORT ARANSAS 27.83N 97.08W
06/05/2007 M62 MPH NUECES TX MESONET
MEASURED OFF TCOON SITE.
0942 AM MARINE TSTM WIND 1 E CORPUS CHRISTI 27.71N 97.28W
06/05/2007 M62 MPH NUECES TX MESONET
MEASURED OFF TCOON SITE IN CORPUS CHRISTI BAY.
0942 AM MARINE TSTM WIND 7 S CORPUS CHRISTI 27.60N 97.29W
06/05/2007 M58 MPH NUECES TX MESONET
MEASURED OFF TCOON SITE IN THE PACKERY CHANNEL.
1000 AM MARINE TSTM WIND 18 E LOYOLA BEACH 27.33N 97.41W
06/05/2007 M46 MPH KLEBERG TX MESONET
MEASURED OFF TCOON SITE IN BAFFIN BAY
&&
NHSpecial weather statement, Jun 5, 11:11 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1111 AM CDT TUE JUN 5 2007 TXZ247-051700- CALHOUN- 1111 AM CDT TUE JUN 5 2007 ...SEVERAL FUNNEL CLOUDS WERE SPOTTED OVER CALHOUN COUNTY... AT 1015 AM CDT...A TRAINED WEATHER SPOTTER AND THE COAST GUARD REPORTED SEVERAL FUNNEL CLOUDS OVER CALHOUN COUNTY...NEAR PORT OCONNOR. ADDITIONAL FUNNEL CLOUDS WILL BE POSSIBLE ACROSS CALHOUN COUNTY AND THE SURROUNDING WATERS THROUGH NOON. IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT THE FUNNEL CLOUD REACHES THE GROUND.
Local storm report, Jun 5, 11:13 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1113 AM CDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FUNNEL CLOUD 2 SE PORT OCONNOR 28.42N 96.38W
06/05/2007 GMZ330 TX COAST GUARD
COAST GUARD REPORTED SEVERAL FUNNEL CLOUDS OVER THE OPEN
WATER BY THE JETTY.
&&
NHLocal storm report, Jun 5, 11:18 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1118 AM CDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HAIL 3 SE VICTORIA 28.79N 96.95W
06/05/2007 E0.25 INCH VICTORIA TX AMATEUR RADIO
&&
NHThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:31 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 74 min |
| Jun 5, 6:54 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 66 min |
| Jun 5, 7:20 AM CDT | Severe Thunderstorm Warning | CRP | Live Oak, McMullen | 70 min |
| Jun 5, 7:45 AM CDT | Severe Thunderstorm Warning | CRP | Duval, La Salle, Webb | 75 min |
| Jun 5, 8:15 AM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Live Oak | 45 min |
| Jun 5, 8:31 AM CDT | Severe Thunderstorm Warning | CRP | Bee, Kleberg, Nueces, San Patricio | 59 min |
| Jun 5, 8:42 AM CDT | Special Marine Warning | CRP | 2 hr | |
| Jun 5, 8:59 AM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Live Oak | 31 min |
| Jun 5, 9:25 AM CDT | Severe Thunderstorm Warning | CRP | Aransas, Bee, Goliad, Kleberg, Nueces, Refugio and 1 more | 65 min |
| Jun 5, 10:21 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio | 114 min |
| Jun 5, 10:45 AM CDT | Special Marine Warning | CRP | 90 min | |
| Jun 5, 12:15 PM CDT | Special Marine Warning | CRP | 60 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.